Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 353, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2006, 5:51 PM EDT for Jackson County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2006, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 20, 2006, 6:16 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jackson County, GA
The radar
The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:55 PM EDT | TSTM WND GST 60 | Jefferson, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 202151 SVRFFC GAC157-202230- /O.NEW.KFFC.SV.W.0353.060720T2151Z-060720T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 551 PM EDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN NORTHEAST GEORGIA * UNTIL 630 PM EDT * AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 3 MILES NORTH OF ARCADE...MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEFFERSON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8339 3419 8349 3412 8372 3402 8361 $$
1 follow-up statement
000 WWUS52 KFFC 202216 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT THU JUL 20 2006 GAC157-202225- /O.CAN.KFFC.SV.W.0353.000000T0000Z-060720T2230Z/ JACKSON GA- 615 PM EDT THU JUL 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...RUNOFF FROM THE VERY HEAVY RAINFALL WILL CONTINUE TO CAUSE RISES IN CREEKS AND STREAMS IN THE AREA THROUGH 700 PM. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8339 3419 8349 3412 8372 3402 8361 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:45 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 20, 3:45 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT THU JUL 20 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THUNDERSTORMS DEVELOPING MAINLY OVER HIGHER ELEVATIONS OF NORTH GA AND POSSIBLY SOME OLD OUTFLOW BOUNDARIES. LITTLE DYNAMICS OTHERWISE EXCEPT HOT TEMPERATURES. FOLLOWING THE TREND OF PREVIOUS DAYS...HAVE KEPT SLIGHT CHANCE AFTER MIDNIGHT MAINLY ACROSS THE NORTH. FRIDAY SHOULD BE GENERALLY A REPEAT OF TODAY WITH BEST CHANCES NORTH. UPPER TROUGH BUILDING SOUTHEAST OVER THE WEEKEND PUSHING A SURFACE FRONT TOWARD NORTH GEORGIA ON SATURDAY. WEAK WAVES IN THE UPPER TROUGH SHOULD HELP PROVIDE DYNAMICS FOR INCREASING CHANCES OF THUNDERSTORMS THROUGH SATURDAY. HAVE KEPT THE PREVIOUS TREND OF GOOD CHANCE TO LIKELY POPS NORTH SATURDAY AND SATURDAY NIGHT. ANOTHER HOT DAY FRIDAY...BUT TEMPERATURES MODERATING ON SATURDAY WITH INCREASED CLOUD COVER AND THUNDERSTORMS. .LONG TERM...(SUNDAY THROUGH THURSDAY) UPPER TROUGH PERSISTING INTO THE MID MISSISSIPPI VALLEY THROUGH THE FIRST OF THE WEEK...THEN RETREATING SOMEWHAT AS UPPER RIDGE BUILDS BACK ACROSS THE SOUTHEAST. GFS HINTS AT SOME DRYING ACROSS NORTH GA DURING THIS PERIOD...BUT WILL CONTINUE WITH MAINLY DIURNAL POPS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 93 74 90 / 30 30 30 50 ATHENS 72 93 72 92 / 20 30 30 50 GAINESVILLE 72 92 72 88 / 30 30 30 50 ROME 72 98 73 90 / 30 30 30 60 COLUMBUS 74 97 77 92 / 20 20 20 30 MACON 71 98 73 96 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Jul 20, 6:07 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 AM EDT THU JUL 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 607 AM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A CODE RED AIR QUALITY ALERT IS IN EFFECT TODAY FOR THE ATLANTA METROPOLITAN AREA. .SYNOPSIS... GEORGIA REMAINS UNDER A WEAK HIGH PRESSURE AREA WITH CONTINUED LOW LEVEL MOISTURE AND HOT DAY TIME TEMPERATURES. .PRIMARY HAZARDS... .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...AND LIGHTNING. THE AREA WITH THE BEST CHANCE TO SEE THUNDERSTORM DEVELOPMENT WILL BE ACROSS NORTH AND CENTRAL GEORGIA. THE BEST TIME IS BETWEEN 2PM AND 10PM. .OTHER HAZARDS... THE AIR QUALITY IS EXPECTED TO BE IN THE UNHEALTHY RANGE...CODE RED CONDITIONS...IN THE ATLANTA METROPOLITAN AREA THIS AFTERNOON AND EARLY EVENING. EVERYONE...ESPECIALLY PEOPLE WITH HEART OR LUNG DISEASE...OLDER ADULTS AND CHILDREN...SHOULD CUT BACK OR RESCHEDULE STRENUOUS ACTIVITIES. .DISCUSSION... WARM UPPER LEVEL TEMPERATURES...WEAK TO MODERATE INSTABILITY INDICES AND WEAK HIGH PRESSURE OVER THE REGION...SHOULD HELP KEEP ANY CONVECTIVE DEVELOPMENT BELOW SEVERE LIMITS TODAY. ALTHOUGH THE AIR OVER GEORGIA IS VERY WARM...IT IS NOT EXPECTED TO BECOME ESPECIALLY UNSTABLE TODAY. CAPES WILL BE BELOW 1000 THIS AFTERNOON WITH LIFTED INDICES IN THE MINUS 1 TO MINUS 2 RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 4:26 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT THU JUL 20 2006 GAZ050-202100- 426 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN GREENE COUNTY UNTIL 500 PM EDT... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF WRAYSWOOD...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS NORTHERN GREENE COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WRAYSWOOD AND GRESHAMVILLE. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 20, 4:37 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EDT THU JUL 20 2006 GAZ053-054-202100- 437 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN COWETA AND FAYETTE COUNTIES UNTIL 500 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TYRONE...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS WESTERN COWETA AND FAYETTE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TYRONE...SANDY CREEK...PEACHTREE CITY... THOMAS CROSSROADS...SHARPSBURG...AND CANONGATE. BRIEF HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 20, 4:41 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND GST PEACHTREE CITY 33.39N 84.57W
07/20/2006 M63 MPH FAYETTE GA ASOS
&&
SNSpecial weather statement, Jul 20, 5:19 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 PM EDT THU JUL 20 2006 GAZ027-202145- 519 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN MADISON COUNTY UNTIL 545 PM EDT... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST EAST OF POCATALIGO...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS MADISON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POCATALIGO AND ILA. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 20, 5:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT THU JUL 20 2006 GAZ004-202200- 533 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND VERY HEAVY RAINFALL IN WHITFIELD COUNTY UNTIL 600 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF TILTON...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED JUST NORTHWEST OF DAWNVILLE. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS WHITFIELD COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DAWNVILLE...DALTON AND TILTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 20, 5:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT THU JUL 20 2006 GAZ025-202215- 545 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND TORRENTIAL RAIN IN JACKSON COUNTY UNTIL 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF APPLE VALLEY...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS JACKSON COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NICHOLSON...COMMERCE...APPLE VALLEY...PENDERGRASS... JEFFERSON AND ARCADE. BRIEF HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 37 min |
| Jul 20, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.